MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 1 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 1 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100464
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tha the patient required a revision surgery, the cause is unknown.The adverse event was treated by a revision procedure on (b)(6) 2021.Current health status of patient and further details are not available at this time.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that, after a tha the patient required a revision surgery, the cause is unknown.The adverse event was treated by a revision procedure on (b)(6) 2021.Current health status of patient and further details are not available at this time.The device in scope is a polarstem stem std ti/ha 1 non-cem, which intent use is in treatment.The stem was returned for investigation and shows some heavy signs and scratches which indicates a vigorous and difficult extraction.The extractor block sticks on the neck of the stem and cannot be easily removed.For the batch in scope no additional complaint was recorded.No complaint evaluation on part level was conducted due to insufficient information about the root cause for revision.No deviations found in the corresponding batch record, which could explain the occurred revision surgery.The failure mode can not be confirmed.To date smith and nephew has not received adequate clinical materials to fully evaluate the complaint.The visual inspection of the extracted stem and the product history review do not allow any conclusions to be drawn about the reason for the revision.The root cause can not be established and no potential contributing factor can be identified.In our current ifu for hip implants several causes are stated which could lead to a revision surgery.The risk of an adverse event is covered within our risk file.To date no corrective or preventive actions are planned.The case will be closed.If additional clinically relevant materials are later received, then the case will be re-opened for further evaluation.Smith + nephew will monitor this device for similar issues.

Brand Name
POLARSTEM STEM STD TI/HA 1 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12355460
Report Number9613369-2021-00348
Device Sequence Number11866622
Product Code LZO
UDI-Device Identifier07611996118551
UDI-Public07611996118551
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model Number75100464
Device Catalogue Number75100464
Device Lot NumberB1917489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown